Alert archive / South Carolina / Lake Wind Advisories in 2016

Lake Wind Advisory 13, NWS Charleston, SC

October 8, 2016Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Oct 8, 2016, 3:57 PM EDT for Berkeley County, South Carolina. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2016, 3:57 PM EDT (19:57 UTC)
Expired
Oct 9, 2016, 10:52 AM EDT
In force
19 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS72 KCHS 081957
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SAT OCT 8 2016

SCZ045-090400-
/O.NEW.KCHS.LW.Y.0013.161008T1957Z-161009T0400Z/
INLAND BERKELEY-
INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER
357 PM EDT SAT OCT 8 2016

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR
LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

* WINDS...NORTHWEST 20 TO 25 KNOTS...DIMINISHING TO 15 TO 20 KT
  AFTER MIDNIGHT.

* WAVES...1 TO 2 FT.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
4 follow-up statements
731 
WWUS72 KCHS 090014
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT SAT OCT 8 2016

SCZ045-090815-
/O.EXT.KCHS.LW.Y.0013.000000T0000Z-161009T0900Z/
INLAND BERKELEY-
INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER
814 PM EDT SAT OCT 8 2016

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SUNDAY FOR
LAKE MOULTRIE...

* WINDS...NORTHWEST 20 TO 25 KNOTS. GUSTS TO 30 KNOTS
  THIS EVENING.

* WAVES...2 TO 3 FT.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
783 
WWUS72 KCHS 090711
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
311 AM EDT SUN OCT 9 2016

SCZ045-091100-
/O.EXT.KCHS.LW.Y.0013.000000T0000Z-161009T1100Z/
INLAND BERKELEY-
INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER
311 AM EDT SUN OCT 9 2016

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING
FOR LAKE MOULTRIE...

* WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.

* WAVES...2 FT.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
560 
WWUS72 KCHS 091028
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
628 AM EDT SUN OCT 9 2016

SCZ045-091500-
/O.EXT.KCHS.LW.Y.0013.000000T0000Z-161009T1500Z/
INLAND BERKELEY-
INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER
628 AM EDT SUN OCT 9 2016

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING
FOR LAKE MOULTRIE...

* WINDS...NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...2 FT.

* IMPACTS...STRONG WINDS AND ROUGH WAVES ON LAKE MOULTRIE WILL 
  MAKE CONDITIONS DIFFICULT FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION SINCE STRONG
WINDS AND ROUGH WAVES CAN OVERTURN SMALL CRAFT.

&&

$$
205 
WWUS72 KCHS 091452
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 AM EDT SUN OCT 9 2016

SCZ045-091600-
/O.CAN.KCHS.LW.Y.0013.000000T0000Z-161009T1500Z/
INLAND BERKELEY-
INCLUDING THE CITIES OF...GOOSE CREEK...MONCKS CORNER
1052 AM EDT SUN OCT 9 2016

...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE LAKE
WIND ADVISORY.

GUSTY WINDS HAVE EASED THIS MORNING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Oct 8, 2:02 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Oct 8, 2:02 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
202 PM EDT Sat Oct 8 2016

.SYNOPSIS...
Hurricane Matthew will move northeast over or just offshore of the
South Carolina coast this morning. The hurricane will move away from
the forecast area later today and tonight, with high pressure
to begin building in thereafter.

&&

.NEAR TERM /THROUGH TONIGHT/...
Impacts from Matthew are rapidly abating. The Tropical Storm
Warning for inland areas has been cancelled and the Hurricane
Warning for all areas, except the Charleston Tri-county area has
also been cancelled. Expect the remaining Hurricane Warning area
to be cancelled at 5 pm or 8 pm depending on how quickly winds
diminish over the next few hours.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Matthew will be well off the coast Sunday and starting to loop
around to the south by Monday. Meanwhile, broad high pressure to our
north will be building into the area, bringing drier conditions and
tranquil weather. Aloft, heights will rise as a ridge moves over the
east coast late Monday. The result of this pattern will be a rain-
free forecast across our entire area Sunday. Some showers may form
far offshore on Monday, but no rain is expected over land.
Temperatures will be in the 70s each day and the 50s Sunday Night.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Virtually no change in the forecast thinking for the long term
period. Matthew is still forecast by many long term models to loop
around off the southeast coast as high pressure prevails inland
across the forecast area. The inland high pressure and prevailing
north to northeast flow will continue through Thursday with just
slight chance to chance PoP's across the coastal waters at times.
Through the period, temperatures will gradually warm, reaching near
normal values by Thursday.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Tropical storm conditions will continue to impact the terminals
through today, before improving conditions develop later today and
tonight, first at KSAV than at KCHS.

Extended Aviation Outlook: Improving conditions late Saturday as
Hurricane Matthew moves away from the coast. Gusty northerly winds
may continue Sunday and Monday, especially along the coast.

&&

.MARINE...
**NOTE: Wind data from Gray's Reef (Buoy 41008) is unavailable,
likely due to the wind equipment being damaged from Hurricane
Matthew as the western eyewall passed nearby around midnight last
night.**

Today: Conditions will gradually improve. The Hurricane Warning
remain in effect for a few more hours for all but the Georgia
nearshore waters where a Small Craft advisory has been issued.

Tonight: Conditions won't be as extreme as today, but strong winds
and elevated seas will continue, more common in the range of Small
Craft Advisory and/or Gale Warnings.

Rip Currents: High risk of rip currents this weekend due Hurricane
Matthew.

&&

.HYDROLOGY...
Will likely be able to cancel portions of the Flash Flood Watch
with the 2 pm update.

Area rivers have responded to the excessive rainfall and a River
Flood Warning has been issued for the Edisto River at Givhans
Ferry and at Jamestown on the Santee River. Additionally, Clyo on
the Savannah River could also require warnings later this weekend.

&&

.TIDES/COASTAL FLOODING...
**NOTE: The C-MAN site at Fort Pulaski is no longer reporting
 data. Most likely caused by winds in excess of 80 mph.**

The surge that has accompanied Hurricane Matthew occurred at the
absolutely worst time, as the western eyewall approached Fort
Pulaski with the last high tide earlier this morning and generated a
preliminary record crest of 12.56 ft MLLW. This was above the
previous record crest that occurred from Hurricane David in 1979
when the level reached 12.21 ft MLLW.

At Charleston the surge boosted tide levels to 9.29 ft MLLW, which
is it's third highest in recorded history and the highest since
Hurricane Huge in 1989.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for
     GAZ117-119-139-141.
SC...Hurricane Warning for SCZ044-045-050-052.
     High Risk for Rip Currents until 8 PM EDT this evening for
     SCZ048>051.
MARINE...Hurricane Warning for AMZ330-350-352-374.
     Small Craft Advisory until 6 AM EDT Sunday for AMZ354.

&&

ST
Hazardous weather outlook, Oct 8, 3:57 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SAT OCT 8 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>044-047-052-092000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
TIDAL BERKELEY-
357 PM EDT SAT OCT 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-092000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
357 PM EDT SAT OCT 8 2016

...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

SCZ045-092000-
INLAND BERKELEY-
357 PM EDT SAT OCT 8 2016

...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Oct 8, 2:42 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HURRICANE        2 WSW MOUNT PLEASANT TO 32.82N  79.85W
10/08/2016                   CHARLESTON         SC   LAW ENFORCEMENT

            TREE FELL ACROSS A ROAD NEAR JAMES B EDWARDS ELEMENTARY
            SCHOOL.

&&

EVENT NUMBER CHS1600903

NED
Local storm report, Oct 8, 2:51 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HURRICANE        ISLE OF PALMS           32.79N  79.80W
10/08/2016                   CHARLESTON         SC   COUNTY OFFICIAL

            NUMEROUS TREES AND POWERLINES DOWN. SEVERAL HOMES HAD
            MINOR WIND DAMAGE. A FEW ROAD WERE IMPASSIBLE DUE TO
            FLOODING. A FEW LARGE BOATS UNANCHORED AND ADRIFT IN THE
            WATERWAY OR MARSH.

&&

EVENT NUMBER CHS1600904

NED
Local storm report, Oct 8, 2:58 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HURRICANE        3 SW SOUTHERN LAKE MOUL 33.24N  80.10W
10/08/2016                   BERKELEY           SC   SOCIAL MEDIA

            SEVERAL TREES DOWN WITH AT LEAST ONE ON A POWERLINES IN
            THE AREA OF THE HATCHERY WILDLIFE MANAGEMENT AREA.

&&

EVENT NUMBER CHS1600905

NED
Local storm report, Oct 8, 3:22 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HURRICANE        1 WNW LADSON            32.99N  80.12W
10/08/2016                   DORCHESTER         SC   TRAINED SPOTTER

            TREE BLOCKING LINCOLNVILLE ROAD. ANOTHER TREE DOWN ON
            CANDLE BUSH LANE.

&&

EVENT NUMBER CHS1600906

NED
Local storm report, Oct 8, 3:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     HURRICANE        6 SE DOVER              32.51N  81.66W
10/08/2016                   BULLOCH            GA   EMERGENCY MNGR

            *** 1 FATAL *** A TREE FELL ON A HOME NEAR THE
            INTERSECTION OF CLAY ROAD AND MACEDONIA ROAD...
            RESULTING IN ONE FATALITY.

&&

EVENT NUMBER CHS1600907

JMC
Local storm report, Oct 8, 3:36 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT SAT OCT 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     HURRICANE        4 NNW BROOKLET          32.42N  81.70W
10/08/2016                   BULLOCH            GA   EMERGENCY MNGR

            *** 1 FATAL *** A TREE FELL ON A VEHICLE ON BURKHALTER
            ROAD... RESULTING IN 1 FATALITY.

&&

EVENT NUMBER CHS1600908

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 12:20 AM EDTFlash Flood WarningCHSAllendale, Beaufort, Colleton, Hampton, Jasper10 hr
Oct 8, 3:54 AM EDTRiver Flood WarningCHSColleton, Dorchester13 days
Oct 8, 3:54 AM EDTRiver Flood WarningCHSBerkeley, Georgetown, Williamsburg5 days
Oct 8, 7:27 AM EDTFlash Flood WarningCHSBerkeley, Dorchester4 hr
Oct 8, 9:42 AM EDTFlash Flood WarningCHSBerkeley, Charleston, Colleton, Dorchester108 min
Oct 8, 10:45 AM EDTAreal Flood WarningCHSAllendale, Beaufort, Charleston, Colleton, Dorchester, Hampton and 1 more6 hr
Oct 8, 11:27 AM EDTAreal Flood WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester5 hr
Oct 8, 1:53 PM EDTSmall Craft AdvisoryCHS8 days

Nearby

Lake Wind Advisories in South Carolina, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.